Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Subgaussianity is hereditarily determined


Authors: Pandelis Dodos and Konstantinos Tyros
Journal: Proc. Amer. Math. Soc. 148 (2020), 2915-2930
MSC (2010): Primary 46B09, 60E15.
DOI: https://doi.org/10.1090/proc/14947
Published electronically: February 18, 2020
MathSciNet review: 4099780
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $n$ be a positive integer, let $\boldsymbol {X}=(X_1,\dots ,X_n)$ be a random vector in $\mathbb {R}^n$ with bounded entries, and let $(\theta _1,\dots ,\theta _n)$ be a vector in $\mathbb {R}^n$. We show that the subgaussian behavior of the random variable $\theta _1 X_1+\dots +\theta _n X_n$ is essentially determined by the subgaussian behavior of the random variables $\sum _{i\in H} \theta _i X_i$ where $H$ is a random subset of $\{1,\dots ,n\}$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B09, 60E15.

Retrieve articles in all journals with MSC (2010): 46B09, 60E15.


Additional Information

Pandelis Dodos
Affiliation: Department of Mathematics, University of Athens, Panepistimiopolis 157 84, Athens, Greece
Email: pdodos@math.uoa.gr

Konstantinos Tyros
Affiliation: Department of Mathematics, University of Athens, Panepistimiopolis 157 84, Athens, Greece
Email: ktyros@math.uoa.gr

Keywords: Subgaussian random variable, subgaussian random vector, subvector.
Received by editor(s): April 25, 2019
Received by editor(s) in revised form: October 29, 2019, and November 6, 2019
Published electronically: February 18, 2020
Communicated by: Stephen Dilworth
Article copyright: © Copyright 2020 American Mathematical Society